Alert archive / Indiana / River Flood Warnings in 2010
River Flood Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jan 24, 2010, 9:01 PM EST for Cass County, Miami County, Wabash County, Indiana. It took effect at Jan 25, 2010, 3:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 9:01 PM EST (02:01 UTC)
- In effect from
- Jan 25, 2010, 3:00 AM EST
- Expired
- Jan 25, 2010, 11:02 AM EST
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Cass County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eel River (IN) at North Manchester (NMCI3). The gauge peaked at 8.59 ft at Jan 25, 2010, 2:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
455 WGUS43 KIWX 250201 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 901 PM EST SUN JAN 24 2010 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...MIAMI AND WABASH COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA WILL CAUSE THE EEL RIVER AT NORTH MANCHESTER TO BRIEFLY RISE ABOVE FLOOD STAGE EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && INC017-103-169-260201- /O.NEW.KIWX.FL.W.0002.100125T0800Z-100126T1700Z/ /NMCI3.1.ER.100125T0800Z.100125T1200Z.100125T1700Z.NO/ 901 PM EST SUN JAN 24 2010 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE EEL RIVER AT NORTH MANCHESTER * FROM LATE TONIGHT TO TUESDAY AFTERNOON. * AT 8 PM SUNDAY THE STAGE WAS 8.4 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY MONDAY MORNING AND CREST NEAR 9.2 FEET AROUND 7 AM MONDAY JANUARY 25 AND FALL BELOW FLOOD STAGE AROUND 12 PM MONDAY JANUARY 25. * AT 9.0 FEET...THE RIVER IS AT FLOOD STAGE...MINOR AGRICULTURAL FLOODING OCCURS. $$
1 follow-up statement
750 WGUS83 KIWX 251602 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1102 AM EST MON JAN 25 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...MIAMI AND WABASH COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC017-103-169-251632- /O.CAN.KIWX.FL.W.0002.000000T0000Z-100126T1700Z/ /NMCI3.0.ER.100125T1700Z.100125T1700Z.100125T1700Z.NO/ 1102 AM EST MON JAN 25 2010 THE FLOOD WARNING IS CANCELLED FOR THE EEL RIVER AT NORTH MANCHESTER * AT 8 AM MONDAY THE STAGE WAS 8.3 FEET AND FALLING. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER HAS CRESTED BELOW FLOOD STAGE AND WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:40 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 24, 6:40 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 640 PM EST SUN JAN 24 2010 .AVIATION /00Z TAFS/... QUICKLY DETERIORATING CONDITIONS EXPECTED AT FWA WITH CONTINUED MVFR/IFR RESTRICTIONS AT SBN AS COLD FRONT PUSHES THROUGH THE AREA AND ALLOWS THE RESUMPTION OF RESTRICTIONS UNDER LOW STRATUS. IFR CIGS HAVE MOVED INTO SBN WITH A FEW SHRAS STILL AROUND. EXPECT THE IFR CIGS TO CONTINUE THROUGH THE EVENING...WITH SOME POSSIBLE IMPROVEMENT TO LOW MVFR AFTER 6Z. MVFR CONDITIONS SHOULD PERSIST THROUGH MONDAY MORNING. BY AFTERNOON A SECONDARY UPPER SHORTWAVE/SURFACE TROUGH WILL BRING AN INCREASING CHANCE FOR SHSN. EXPECT THESE TO BE LIGHT...BUT A 1-2SM RESTRICTION ISN/T THAT DIFFICULT TO PRODUCE EVEN IN LIGHT SNOW...SO HAVE HAVE INCLUDED A TEMPO TO COVER THIS IN THE 20-00Z PERIOD. VFR CONDITIONS WILL DROP TO MVFR IN THE NEXT 1-2 HOURS WITH CIGS CONTINUING TO DETERIORATE THROUGH THE EVENING AS ANY SHRAS GRADUALLY TAPER OFF. COULD SEE SOME OCCASIONAL IFR CIGS...WITH THE BEST CHANCES FOR THIS IN THE 4-8Z TIMEFRAME...CONSISTENT WITH THE PROGRESSION OF SUCH CIGS IN THE EVENING OBS...AS WELL AS LAV GUIDANCE AND SREF PROBS. MVFR CONDITIONS WILL PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD WITH SOME FLURRIES/LIGHT SHSN BY AFTERNOON NOT LIKELY BRINGING MUCH IN THE WAY OF VSBY RESTRICTIONS. WESTERLY WINDS NEAR 15KTS WILL CONTINUE THROUGH THE NIGHT BEFORE BACKING SOUTHWESTERLY AND INCREASING TO 15G25KTS FOR THE DAYTIME ON MONDAY. && .PREV DISCUSSION... /ISSUED 320 PM EST SUN JAN 24 2010/ SHORT TERM... TONIGHT THROUGH MONDAY NIGHT DEEP SFC LOW CENTER OVER NORTHERN WI COUPLED WITH AN ASSOCIATED DEEP UPPER TROUGH OVER THE CENTRAL CONUS...CONTINUES TO SUPPORT DEEP SOUTHERLY FLOW OVER THE REGION WITH SCT SHOWERS STILL PRESENT OVER CENTRAL AND EASTERN PORTIONS OF THE FA. MAIN PUSH OF LL THETA-E ADV HAS BASICALLY ENDED...AS THE ASSOCIATED UPPER IMPULSE HAS PUSHED WELL NORTH OF THE FA. LINGERING ACTIVITY CONTINUES ALONG EITHER SIDE OF A SFC THETA-E RIDGE PRESENT OVER THE EASTERN FA. TEMPS WERE GENERALLY IN THE UPPER 40S WEST TO THE LOWER 50S EAST...WITH A FEW AREAS INTO THE MID 50S. CLOUDS HAVE THINNED ENOUGH TO ALLOW SOME SUN...WHICH HAS HELPED BOOST TEMPS SLIGHTLY HIGHER THAN ANTICIPATED. SFC COLD FRONT BASICALLY EXTENDED SOUTH ALONG THE MAJOR AXIS OF LAKE MI...INTO NW IN AND EASTERN IL AS OF 1930Z. WATER VAPOR IMAGERY CONFIRMS ANOTHER PERIPHERY ROTATING DISTURBANCE NOW ENTERING THE WESTERN OH VALLEY AND THIS SYSTEM IS SUPPORTING INCREASING SHOWERS OVER SOUTHERN AND CENTRAL IN WHERE LARGE SCALE ASCENT AND LL CONVERGENCE IS MAXIMIZED. THIS FEATURE IS EXPECTED TO ROTATE NW INTO THE EASTERN MIDWEST THIS EVENING...SUPPORTING ONE MORE ROUND OF SHOWER CHANCES OVER THE EASTERN FA...AS THE SFC COLD FRONT PUSHES EAST. FARTHER WEST IN THE CENTRAL AND NORTHERN PLAINS...CAA CONTINUES WITH TEMPS GENERALLY IN THE 20S AND 30S. THIS AIRMASS WILL BEGIN TO PUSH INTO THE REGION TONIGHT THROUGH MONDAY...WITH ONE OR TWO MORE WEAK MID LEVEL IMPULSE SUPPORTING SNOW CHANCES. HAVE FOLLOWED A BLEND OF THE NAM/SREF/LOCAL WRF/AND GFS PER PREFERRED THERMAL FIELDS AND TROUGH PHASE SPEED. TONIGHT...AFOREMENTIONED WESTERN OH VALLEY IMPULSE WILL ROTATE NE AND SUPPORT INCREASED LIFT ALONG AND AHEAD OF THE LL THETA-E RIDGE. SCT SHOWERS ARE ANTICIPATED OVER THE FAR EASTERN FA AS A RESULT...AND HAVE ADJUSTED POPS ACCORDINGLY. SHOWERS WILL TREND EAST QUICKLY...WITH ORGANIZED RAIN ENDING BY LATER THIS EVENING. MEANWHILE...CAA WILL COMMENCE IN THE WESTERN FA WITH LL SATURATION OCCURRING AS TEMPS FALL AND DRAW CLOSER TO WETBULB READINGS. MID LEVEL MOISTURE WILL GENERALLY BECOME DEPLETED WILL ONLY LL SATURATION REMAINING. GIVEN PROFILES WARMER THAN -10 IN THE SATURATED LAYER...PER NAM BUFR SOUNDINGS...A DRIZZLE POTENTIAL WILL BE PRESENT. HAVE ALSO INCLUDED FLURRIES GIVEN SOME RESIDUAL UNCERTAINTY IN THERMAL STRUCTURE. TEMPS ARE EXPECTED TO FALL THROUGH THE NIGHT WITH LOWS GENERALLY IN THE LOW 30S. MONDAY...DEEP/BROAD CYCLONIC FLOW ALOFT WILL SUPPORT INCREASED SNOW CHANCES THROUGH THE DAY W-E. NOT EXPECTING ANYTHING HEAVY WITH ANY ACCUMS REMAINING AT OR BELOW A 1/2 INCH. RESPONDING SFC PRESSURE FIELD IN A CAA REGIME WILL SUPPORT BREEZY CONDITIONS WITH 15 TO 25 MPH WINDS EXPECTED...ALLOWING FOR BLUSTERY CONDITIONS. PEAK OF CAA WILL OCCUR MONDAY NIGHT WITH FLOW FINALLY TURNING NW. THIS WILL SUPPORT A WEAK LAKE RESPONSE WITH SNOW SHOWERS DEVELOPING OVER BERRIEN AND CASS COUNTIES...POSSIBLY ENTERING NC IN BY DAYBREAK. GIVEN MARGINAL DELTA T/S OF ONLY 12 C/INVERSION HEIGHTS AOA 4 KFT/330 TRAJECTORIES/AND A SHALLOW DENDRITIC GROWTH ZONE...ONLY EXPECTING GENERALLY LIGHT SNOW TO FLURRIES ATTM. LOWS ARE EXPECTED IN THE LOW TO MID 20S. LONG TERM... TURNING MUCH COLDER IN THE WAKE OF SIG SHRT TERM CYCLONE THE MAIN THEME THIS PD. SECONDARY ARCTIC FNTL PASSAGE THU IN RESPONSE TO AMPLIFYING NRN STREAM SW S OF HUDSON BAY LOOKS BITTERLY COLD AND WILL LAST WELL INTO NXT WEEKEND BFR MODERATING ANY. HWVR LATEST 12Z SOLUTIONS STILL DO LTL TO INFER ANY SENSE OF CONFIDENCE IN POTENTIAL STREAM INTERACTION MID WEEK W/POTENT UNDERCUTTING SRN STREAM ENERGY. MORE PROGRESSIVE/SHEARED MED RANGE MODEL RESPONSES STILL LOOK UNDERDONE ASSUMING DEEPER NRN STREAM REFLECTION IS CORRECT GIVEN DOWNSTREAM BLOCKING BLDG TWD ICELAND AND UPSTREAM EPAC/WRN CANADA RIDGE AMPLIFICATION BUT IN RESPECT TO LATEST ITERATIONS WILL BACK PREV POPS GRIDS 12HRS. OTHERWISE TEMPS TO TUMBLE ACCORDINGLY W/WELL BELOW READINGS FROM D5 ON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR LMZ043-046. && SHORT TERM...JC LONG TERM...T AVIATION...ARNOTT
Hazardous weather outlook, Jan 24, 5:20 PM EST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 PM EST SUN JAN 24 2010 INZ005>009-013>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-252230- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 520 PM EST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-004-012-252230- LA PORTE-ST. JOSEPH IN-STARKE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...KNOX...NORTH JUDSON 520 PM EST SUN JAN 24 2010 /420 PM CST SUN JAN 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TONIGHT MINOR FLOODING OF THE KANKAKEE RIVER NEAR DAVIS ROUTE 30 IS EXPECTED BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR FLOODING OF THE KANKAKEE RIVER NEAR DAVIS ROUTE 30 IS EXPECTED THROUGH MUCH OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-252230- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 520 PM EST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 7 PM TUESDAY. HAZARDOUS SMALL CRAFT CONDITIONS WILL LIKELY PERSIST THROUGH THE REMAINDER OF THE WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX ARNOTT
Nearby
River Flood Warnings in Indiana, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.